Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2015, 2:18 PM MDT for Kane County, Washington County, Utah. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 2:18 PM MDT (20:18 UTC)
- Expired
- Jul 8, 2015, 8:15 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 327 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
527
WGUS55 KSLC 082025
FFWSLC
UTC025-053-090215-
/O.NEW.KSLC.FF.W.0034.150708T2018Z-150709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WASHINGTON COUNTY IN UTAH...
NORTHWESTERN KANE COUNTY IN UTAH...
* UNTIL 815 PM MDT
* AT 218 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
BEEN FALLING OVER THE SHINGLE BURN SCAR. RUNOFF FROM THIS RAINFALL
WILL FLOW INTO THE EAST FORK OF THE VIRGIN RIVER WHICH WILL IMPACT
THE SOUTHERN END OF ZION NATIONAL PARK.
RADAR ESTIMATES INDICATE THAT UP TO THREE QUARTERS OF AN INCH OF
RAINFALL HAS FALLEN ON THE BURN SCAR OVER THE PAST 30 MINUTES. IT IS
EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN A DEBRIS FLOW
WHICH COULD IMPACT THE EAST FORK OF THE VIRGIN RIVER INCLUDING THE
PORTION THAT FLOWS THROUGH THE SOUTHERN END OF ZION NATIONAL PARK.
PEOPLE LIVING OR RECREATING IN THIS AREA SHOULD TAKE ACTION TO
ENSURE THEIR SAFETY!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ORDERVILLE...SPRINGDALE...GLENDALE AND MT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR
WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE
PREPARED TO TAKE SWIFT ACTION.
&&
LAT...LON 3748 11251 3730 11258 3717 11268 3715 11300
3717 11303 3721 11282 3727 11272 3744 11263
3749 11259
$$
CHENG2 follow-up statements
565
WGUS75 KSLC 082314
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 PM MDT WED JUL 8 2015
UTC025-053-090215-
/O.CON.KSLC.FF.W.0034.000000T0000Z-150709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-KANE UT-
510 PM MDT WED JUL 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
EASTERN WASHINGTON AND NORTHWESTERN KANE COUNTIES...
AT 510 PM MDT...DOPPLER RADAR INDICATED THAT UP TO ONE AND A HALF
INCHES OF RAINFALL HAS FALLEN ON THE SHINGLE BURN SCAR IN NORTHWEST
KANE COUNTY OVER THE PAST 3 HOURS. RUNOFF FROM THIS RAINFALL WILL
FLOW INTO THE EAST FORK OF THE VIRGIN RIVER WHICH FLOWS THROUGH THE
SOUTHERN END OF ZION NATIONAL PARK. PEOPLE IN THIS AREA SHOULD TAKE
ACTION TO ENSURE THEIR SAFETY!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ORDERVILLE...SPRINGDALE...GLENDALE AND MT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3748 11251 3730 11258 3717 11268 3715 11300
3717 11303 3721 11282 3727 11272 3744 11263
3749 11259
$$
LC947
WGUS75 KSLC 090218
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
811 PM MDT WED JUL 8 2015
UTC025-053-090221-
/O.EXP.KSLC.FF.W.0034.000000T0000Z-150709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-KANE UT-
811 PM MDT WED JUL 8 2015
...THE FLASH FLOOD WARNING FOR EASTERN WASHINGTON AND NORTHWESTERN
KANE COUNTIES WILL EXPIRE AT 815 PM MDT...
RUNOFF FROM EARLIER PRECIPITATION OVER THE SHINGLE BURN SCAR AND THE
EAST FORK OF THE VIRGIN RIVER HAS DIMINISHED. RIVER GAGES ALONG THE
EAST FORK OF THE VIRGIN RIVER NEAR GLENDALE AND NEAR SPRINGDALE HAVE
BOTH INDICATED SIGNIFICANT RISES. HOWEVER...WITH PRECIPITATION
HAVING ENDED...RIVER AND STREAM LEVELS WILL DECREASE THROUGH THE
EVENING. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3748 11251 3730 11258 3717 11268 3715 11300
3717 11303 3721 11282 3727 11272 3744 11263
3749 11259
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 12:37 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 12:37 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1237 PM MDT WED JUL 8 2015 .SYNOPSIS...ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR TOMORROW. A BROAD UPPER LOW WILL LIFT THROUGH THE WESTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...QUICK UPDATE TO INCREASE POPS IN SOUTHERN UTAH AS CONVECTION HAS BECOME A BIT MORE WIDESPREAD. PREVIOUS DISCUSSION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE THROUGH NORTHERN UTAH THIS MORNING. HAVE INCREASED POPS A LITTLE BIT THERE TO ACCOUNT FOR THIS. MORE ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTHERN UTAH. DO EXPECT A LITTLE CLEARING AFTER THIS INITIAL LINE OF STORMS GOES THROUGH. THIS WILL ALLOW THINGS TO WARM A BIT AND TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE HEAVY RAIN ESPECIALLY FOR THE CENTRAL AND NORTHERN PORTIONS OF THE STATE. && .AVIATION...THE SLC TERMINAL IS EXPECTED TO HAVE VFR CONDITIONS THROUGH THE TAF PERIOD. HOWEVER...THERE IS A 10 PERCENT CHANCE OF BRIEF MVFR VISIBILITIES IF THE TERMINAL WERE TO BE DIRECTLY IMPACTED BY A THUNDERSTORM THIS AFTERNOON AND/OR EVENING. SOUTHEAST WINDS ARE EXPECTED TO BECOME NORTHWEST BETWEEN 2000-2200 UTC. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NRN UTAH THIS AFTERNOON AND THERE IS A 40 PERCENT CHANCE THAT THE TERMINAL WILL BE IMPACTED BY ERRATIC OUTFLOW WINDS THIS AFTERNOON/EVENING. && .FIRE WEATHER...DURING THE COURSE OF THE NEXT SEVERAL DAYS THERE WILL BE A GRADUAL DRYING TREND FROM SOUTH TO NORTH. THUNDERSTORMS WILL TEND TO BECOME HIGHER BASED WITH A GREATER THREAT OF GUSTY/ERRATIC WINDS. SOUTHWEST WINDS WILL DEVELOP TODAY AND PERSIST THROUGH THE WEEKEND. LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN DIXIE TODAY...WITH RH HIGHER FURTHER NORTH. GUSTY WINDS BECOME MORE EXPANSIVE THURSDAY AND SO WILL THE AREA FOR LOCALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL SOUTHERN AND WESTERN VALLEYS WITH RH BEING MARGINAL. EXPECT THESE CONDITIONS TO PERSIST THROUGH THE WEEKEND AS TEMPERATURES TREND HIGHER AND RH TRENDS LOWER. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SOLUM AVIATION...SCHOENING FIRE WEATHER...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 8, 5:35 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED JUL 8 2015 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL IN ADDITION TO LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.